Vertices for irreducible characters of a class of blocks

Eaton, Charles W. (2005) Vertices for irreducible characters of a class of blocks. Journal of Algebra, 286 (2). pp. 492-499. ISSN 0021-8693

[img] PDF

Download (106kB)
Official URL:


We observe that Navarro's definition of a vertex for an irreducible character of a $p$-solvable group may be extended to irreducible characters in $p$-blocks with defect groups contained in a normal $p$-solvable subgroup, and show that this definition is independent of the choice of $N$. We show that the fundamental properties of Navarro's vertices generalize, and as a corollary show that the vertices of the irreducible Brauer characters in blocks of the above form are radical and are intersections of pairs of Sylow $p$-subgroups.

Item Type: Article
Uncontrolled Keywords: finite groups, representation theory, character theory, vertex, simple module
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 20 Group theory and generalizations
Depositing User: Dr Charles Eaton
Date Deposited: 27 Oct 2005
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item